Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 262, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2008, 2:44 PM MDT for Garden County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2008, 2:44 PM MDT (20:44 UTC)
- Expired
- Jul 5, 2008, 3:30 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Garden County, NE
The radar
The North Platte radar (KLNX), 140 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1379 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 052044 SVRLBF NEC069-052130- /O.NEW.KLBF.SV.W.0262.080705T2044Z-080705T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 244 PM MDT SAT JUL 5 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 330 PM MDT * AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRESCENT LAKE NWR...OR 22 MILES NORTH OF OSHKOSH...AND MOVING EAST AT 19 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DEER LAKE BY 250 PM MDT... 8 MILES SOUTH OF BRITTON LAKE BY 255 PM MDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4186 10207 4154 10207 4167 10249 4180 10249 TIME...MOT...LOC 2044Z 281DEG 16KT 4172 10235 $$ GARNER
2 follow-up statements
000 WWUS53 KLBF 052105 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 405 PM CDT SAT JUL 5 2008 NEC069-052130- /O.CON.KLBF.SV.W.0262.000000T0000Z-080705T2130Z/ GARDEN NE- 305 PM MDT SAT JUL 5 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR NORTHERN GARDEN COUNTY... AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DEER LAKE...OR 21 MILES NORTH OF OSHKOSH...MOVING EAST AT 18 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN GARDEN COUNTY AT 320 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4186 10207 4154 10207 4167 10249 4180 10249 TIME...MOT...LOC 2105Z 281DEG 16KT 4170 10223 $$ GARNER
000 WWUS53 KLBF 052124 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 424 PM CDT SAT JUL 5 2008 NEC069-052134- /O.EXP.KLBF.SV.W.0262.000000T0000Z-080705T2130Z/ GARDEN NE- 324 PM MDT SAT JUL 5 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GARDEN COUNTY WILL EXPIRE AT 430 PM CDT 330 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4186 10207 4154 10207 4167 10249 4180 10249 TIME...MOT...LOC 2124Z 281DEG 16KT 4168 10212 $$ GARNER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:01 PM MDT, 43 minutes earlier.
Area forecast discussion, Jul 5, 2:01 PM MDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 301 PM CDT SAT JUL 5 2008 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTH ACROSS NORTHWEST NEBRASKA THIS EVENING PUSHING SOUTH TO NEAR THE KANSAS NEBRASKA STATELINE THROUGH SUNDAY MORNING. THE FRONT WILL BE THE FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORMS THROUGH MONDAY NIGHT. && .SHORT TERM... FORECAST CHALLENGE TONIGHT WILL BE AREAL COVERAGE IN THE DEVELOPMENT OF THUNDERSTORMS EASTWARD AS STRONG CAP INDICATED INTO PORTIONS OF NORTH CENTRAL NEBRASKA THIS EVENING. AT 19Z THE SURFACE ANALYSIS SHOWED THE COLD FRONT INTO THE NORTHWEST PANHANDLE WITH THE DRYLINE EXTENDING SOUTH FROM NEAR AIA TO OGA AND IML. RADAR MOSAIC SHOWS ISOLATED CELLS NEAR AIA AND IBM ATTM WITH ADDITIONAL SCATTERED HIGH BASED CONVECTION LIKELY AS SURFACE HEATING HAS LED TO STEEP LAPSE RATES ACROSS THE WEST WITH OGA AND IML AOB THE CENTURY MARK AT 2 PM. LAPS DATA SHOWS GREATEST INSTABILITY EAST OF THE PANHANDLE WHILE LITTLE OR NO CAP EXISTS FROM IBM NORTHEAST THROUGH NORTH CENTRAL CHERRY COUNTY AT 19Z. NAM RESEMBLES THE OBSERVED LAPS DATA WITH ADDITIONAL HIGH BASED CONVECTION TO FORM LATE THIS AFTERNOON INTO THE EVENING AS COLD FRONT PUSHES SOUTHEAST WITH 2D FRONTOGENETICAL FORCING FROM 925 TO 700 MB ACROSS THE NORTHWEST THAT SHIFTS SOUTHEAST OVERNIGHT IN ADDITION TO MID LEVEL WAVE NAM MOVE EAST THIS EVENING. AS STORMS CONTINUE TO DEVELOP THE LOW LEVEL JET STRENGTHENS TO 35 TO 40 KNOTS THAT MAY ENHANCE LIFT TO TO KEEP CONVECTION GOING BEYOND EVENING INTO THE NCNTRL OVERNIGHT. FOR NOW RAISED POPS ACROSS THE NORTH AND NCNTRL WHERE BETTER CHANNELING AND CONVERGENCE OF MOISTURE TO HELP FUEL STORM POTENTIAL. OVERNIGHT MOISTURE DEEPENS EAST OF THE PANHANDLE WITH CHANCE OF THUNDERSTORMS SUNDAY INTO MONDAY AS UPPER RIDGE WEAKENS WITH INCREASING ZONAL FLOW WHILE SURFACE FRONT STALLS OUT. THE MORE ZONAL FLOW WILL SEND PIECES OF ENERGY EAST FOR A CHANCE OF THUNDERSTORMS THROUGH MONDAY NIGHT. THE PRECIPITABLE WATER RATIOS ARE AOB 1 INCH WITH MODELS QPF GENERATING QPF BULLEYES FOR MENTION OF HEAVY RAINFALL SUNDAY NIGHT AND MONDAY NIGHT. .LONG TERM... TUESDAY THROUGH SUNDAY LONG RANGE MODELS MAINTAIN AN ACTIVE NORTHERN STREAM WHILE STRENGTHENING THE BERMUDA RIDGE WESTWARD ACROSS THE GULF STATES THROUGH SATURDAY. THE INCREASING ZONAL PATTERN BY THURSDAY WILL LEAD TO ABOVE NORMAL TEMPERATURES THURSDAY THROUGH SATURDAY BEFORE A STRONG UPPER WAVE CROSSES THE NORTHWEST CONUS THAT WILL WEAKEN THE BERMUDA HIGH WITH THE MEAN FLOW TO RESULT IN THE RETURN OF TROPICAL MOISTURE NORTHEAST ACROSS THE DESERT SOUTHWEST. THE LONG RANGE MODELS DIVERGE BEYOND TUESDAY IN HOW ENERGY WILL MOVE THROUGH THE NORTHERN STREAM TO LIMIT POPS AT THIS TIME WHILE TRENDING TEMPERATURES UP. && .AVIATION... SOUTHERLY WINDS /POSSIBLY GUSTING UP TO 25 KT/ WILL PERSIST THROUGH SATURDAY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN NEB DURING THE LATE AFTERNOON...AND THEN SPREAD EAST DURING THE EVENING. AT THIS TIME...THE KVTN TERMINAL APPEARS TO HAVE THE GREATEST CHANCE OF EXPERIENCING THIS ACTIVITY AFTER 22Z. A FRONTAL BOUNDARY WILL THEN MOVE SOUTH ACROSS THE REGION BY 12Z SUNDAY...CAUSING WINDS TO BECOME NORTHEASTERLY DURING SUNDAY MORNING. .FIRE WEATHER... A SURFACE COLD FRONT WILL BE LOCATED OVER NORTHWEST NEBRASKA...WHILE A PREFRONTAL TROUGH WILL BE SITUATED FROM VALENTINE...SOUTH TO OGALLALA. SOUTH WINDS GUSTING UP TO 20-25 MPH WILL BE COMMON EAST OF THE TROUGH...WHILE NORTHWESTERLY WINDS GUSTING FROM 15-25 MPH WEST OF THE TROUGH ARE POSSIBLE. RH VALUES WILL BRIEFLY APPROACH 15 PERCENT ALONG AND WEST OF THE SFC TROUGH THIS AFTERNOON...WITH ISOLATED THUNDERSTORMS POSSIBLE ACROSS THIS REGION AS WELL. THE COMBINATION OF MODERATE WINDS...A DRY ENVIRONMENT...AND LIGHTNING /WITH ONLY LIGHT RAIN OCCURRING WITH THE PASSING STORMS/ MAY CREATE LOCALLY ENHANCED CONDITIONS FAVORABLE FOR EXPLOSIVE FIRE GROWTH...AGAIN GENERALLY ALONG AND WEST OF A VALENTINE TO IMPERIAL LINE SATURDAY AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && GARNER/KECK
Hazardous weather outlook, Jul 5, 10:50 AM MDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1150 AM CDT SAT JUL 5 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-061700- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1150 AM CDT SAT JUL 5 2008 /1050 AM MDT SAT JUL 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND WEST OF A VALENTINE TO IMPERIAL LINE LATE THIS AFTERNOON. OTHER STORMS WILL MOVE ACROSS NORTH CENTRAL NEBRASKA DURING THE NIGHT. DUE TO THE HOT WELL MIXED LOW LEVEL AIRMASS LOCATED OVER WESTERN NEB...A FEW OF THESE STORMS MAY POSE A DAMAGING WIND THREAT...EITHER IN THE FORM OF DRY MICROBURSTS OR BOWING LINE SEGMENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST INTO SUNDAY AND MONDAY AS A WEAK FRONT BECOMES NEARLY STATIONARY OVER THE AREA. ABUNDANT MOISTURE WILL BE TRANSPORTED INTO THE AREA ON EAST TO SOUTHEASTERLY WINDS...MAINTAINING FAVORABLE INSTABILITY FOR THUNDERSTORM DEVELOPMENT. DUE TO THE COMBINATION OF HIGH MOISTURE CONTENT AND WEAK FLOW ALOFT...SOME OF THE STORMS MAY PRODUCE HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER NORTH CENTRAL NEBRASKA THIS AFTERNOON AND NIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE GARNER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:54 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 51 min |
| Jul 5, 2:20 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Jul 5, 2:42 PM MDT | Tornado Warning | LBF | Cherry | 33 min |
| Jul 5, 3:00 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 30 min |
| Jul 5, 3:12 PM MDT | Tornado Warning | LBF | Cherry | 19 min |
| Jul 5, 3:17 PM MDT | Tornado Warning | LBF | Cherry | 28 min |
| Jul 5, 3:22 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
| Jul 5, 3:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jul 5, 3:37 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 23 min |
| Jul 5, 3:51 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 39 min |
| Jul 5, 4:02 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jul 5, 4:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.